Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 5, 2005, 3:36 PM EST for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2005, 3:36 PM EST (20:36 UTC)
- Expired
- Mar 5, 2005, 5:35 PM EST
- In force
- 119 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 1:25 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 052036
SVRCHS
SCC019-029-035-052130-
/O.NEW.KCHS.SV.W.0008.050305T2036Z-050305T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EST SAT MAR 5 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 430 PM EST
* AT 331 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES WEST OF WALTERBORO TO 6 MILES NORTH OF WEST ASHLEY...
OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF WALTERBORO TO 7
MILES NORTH OF CHARLESTON...MOVING EAST AT 45 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
WALTERBORO AND SHADOWMOSS...
ROUND O AND ISLE OF PALMS...
SUMMERVILLE...
AWENDAW...
MCCLELLANVILLE...
THIS IS A DANGEROUS THUNDERSTORM...TAKE COVER NOW SEVERE
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3289 8077 3234 8022 3279 7904 3310 7905
3336 7926 3278 7994 3302 8017
$$
242 follow-up statements
000
WWUS52 KCHS 052109
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EST SAT MAR 5 2005
SCC019-029-035-052130-
/O.CON.KCHS.SV.W.0008.000000T0000Z-050305T2130Z/
DORCHESTER-CHARLESTON-COLLETON-
409 PM EST SAT MAR 5 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR DORCHESTER...CHARLESTON AND COLLETON COUNTIES...
AT 357 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE SHOWERS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 60 MPH. THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM DELEMAR CROSSROADS TO CHARLESTON TO
MCCLELLANVILLE ...MOVING EAST AT 45 MPH.
THESE SHOWERS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS DORCHESTER COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3289 8077 3234 8022 3279 7904 3310 7905
3336 7926 3278 7994 3302 8017
$$000
WWUS52 KCHS 052135
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EST SAT MAR 5 2005
SCC019-029-035-052144-
/O.EXP.KCHS.SV.W.0008.000000T0000Z-050305T2130Z/
DORCHESTER-CHARLESTON-COLLETON-
434 PM EST SAT MAR 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER...CHARLESTON AND
COLLETON COUNTIES HAS EXPIRED AT 430 PM EST...
AT 427 PM EST...RADAR INDICATED THAT THE STRONG SHOWERS WHICH
PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3289 8077 3234 8022 3279 7904 3310 7905
3336 7926 3278 7994 3302 8017
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:25 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 5, 2:25 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
225 PM EST SAT MAR 5 2005
.SHORT TERM /TONIGHT THROUGH SUN NIGHT/...COLD FRONT ASSOCIATED WITH
CLIPPER SYSTEM OVER THE MID APPALACHIANS IS PUSHING THROUGH THE AREA
LATE THIS AFTERNOON. SOME CONVECTION OVER THE MOUNTAINS AND THE
MIDLANDS HAS DEVELOPED AND WILL BE MOVING THROUGH PORTIONS OF THE
CWA THROUGH THE LATE AFTERNOON HOURS WITH THE THREAT OF SVR WINDS
AND HAIL. SVR WATCH #42 IS IN EFFECT UNTIL 7PM. THREAT AND POP
WILL DIMINISH WITH SUNSET...SO ONLY PLAN ON CARRYING POP IN THE
FIRST HOUR OR TWO OF THIS EVENING. CLEARING SKIES LATER TONIGHT AS
FRONT PUSHES THROUGH WITH HIGH BUILDING IN OVERNIGHT.
SUN WILL BE NICE WITH TEMPS IN THE 60S...HIGH PRES BUILDING IN FROM
THE WEST AND NW UPPER LEVEL FLOW WILL KEEP SKIES MOSTLY SUNNY.
&&
.LONG TERM /MON THROUGH FRIDAY/...THE COMBINATION OF HIGH PRES TO
THE SOUTH AND LOW PRES OVER THE GT LAKES WILL BRING SW AND W WINDS
TO THE AREA ON MON...WARMING TEMPS IN THE LOW 70S. WILL SEE AN
INCREASE IN CLOUDS BY MON NIGHT AHEAD OF DIGGING TROF OVER THE TN
AND OH VALLEYS. WHILE THE MAIN SFC LOW WILL BE WELL TO THE NORTH
OVER THE MID ATLANTIC...A STRONG JET OVER THE NORTHERN GULF AND A
PASSING COLD FRONT WILL KEEP A CHC OF SHRA IN THE FORECAST MAINLY FROM
06Z TO 12Z TUE. CLEARING SHOULD TAKE PLACE RATHER QUICKLY ON TUE
AFTERNOON WITH NW FLOW AND CAA AT 850. FOR THAT REASON HAVE GONE
SEVERAL DEGREES LOWER THAN MEX GUIDANCE FOR TUE HIGHS. HIGH PRES
WILL QUICKLY MOVE EAST OF THE AREA BY MID DAY WED WITH ANOTHER WAVE
APPROACHING THE MID MS VALLEY. THIS SYSTEM WILL PUSH ACROSS THE
AREA WED NIGHT AND EARLY THU MORNING BRINGING ANOTHER 30 POP WORTH
OF SHRA. BRIEF CLEARING AGAIN THU AFTER INTO THU NIGHT WITH MORE POP
FOR FRI WITH YET ANOTHER PROGRESSIVE TROF MOVING THROUGH. SFC HIGH
AND ZONAL FLOW SHOULD KEEP THE WEEKEND DRY WITH TEMPS SLIGHTLY BELOW
NORMAL.
&&
.MARINE...WEST WINDS EXPECTED TO PEAK LATE THIS AFTERNOON AND THIS
EVENING AHEAD OF THE COLD FRONT. AFTER THE FRONTAL PASSAGE...WINDS
WILL SHIFT TO NORTHWEST AND BEGIN TO DIMINISH AFTER A FEW HOURS.
SHOULD BE ABLE TO DROP MOST SMALL CRAFT ADVISORIES ON SUNDAY MORNING.
A SERIES OF FAST MOVING SYSTEMS WILL AFFECT THE WATERS OVER THE
NEXT WEEK. EACH WILL HAVE THE POTENTIAL TO PRODUCE SMALL CRAFT
ADVISORY CONDITIONS.
&&
.AVIATION...CLUSTER OF SHOWERS AND THUNDERSTORMS HEADED FOR BOTH TAF
SITES. HAVE UPDATED TO INCLUDE SHOWERS AT KCHS AND WILL LIKELY DO SO
FOR KSAV AS WELL. OTHERWISE...STRONG WIND GUSTS AHEAD OF AND BEHIND
THE COLD FRONT THIS EVENING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR WATCH 42 IN EFFECT UNTIL 7PM FOR ALL ZONES.
SC...SVR WATCH 42 IN EFFECT UNTIL 7 PM FOR ALL ZONES.
LAKE WIND ADVISORY SCZ045.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-374.
SVR WATCH 42 IN EFFECT FOR ALL COASTAL ZONES.
&&
PY/SCWHazardous weather outlook, Mar 5, 4:55 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 455 AM EST SAT MAR 5 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061005- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 455 AM EST SAT MAR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SAVANNAH RIVER AT CLYO AND FOR THE SOUTH SANTEE RIVER AT JAMESTOWN. MINOR FLOODING CONTINUES AT CLYO...AND ALTHOUGH RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE AT JAMESTOWN...MINOR FLOODING IS AGAIN EXPECTED TO DEVELOP THROUGH THE DAY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE THROUGH 10 PM THIS EVENING. WEST WINDS WILL INCREASE TO 20 TO 25 KNOTS BY LATE THIS MORNING. PLEASE REFER TO THE LATEST LAKE WIND ADVISORY AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .THUNDERSTORMS...ALTHOUGH THERE IS ONLY A SMALL CHANCE OF THUNDERSTORMS IN SOUTH CAROLINA THIS AFTERNOON...ANY STORMS THAT DO FORM HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND STRONG WIND GUSTS. PLEASE REFER TO THE LATEST DAY ONE CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED ON THE SAVANNAH RIVER AT CLYO AND ON THE SOUTH SANTEE RIVER AT JAMESTOWN. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT AND RIVER FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. 33
In the hours before
Special weather statement, Mar 5, 2:47 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 247 PM EST SAT MAR 5 2005 SCZ040-043-052030- ALLENDALE-INLAND COLLETON- 247 PM EST SAT MAR 5 2005 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND COLLETON COUNTY THROUGH 330 PM EST... AT 247 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF ULMER...OR ABOUT 11 MILES SOUTHEAST OF BARNWELL...MOVING EAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ULMER...JENNYS... ASHTON...PADGETTS...LODGE...COLLETON...CALDWELL...SMOAKS...RUFFIN AND BELLS CROSSROADS THROUGH 330 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Mar 5, 3:05 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 305 PM EST SAT MAR 5 2005 SCZ044-045-052030- BERKELEY-DORCHESTER- 305 PM EST SAT MAR 5 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER COUNTY THROUGH 330 PM EST... AT 305 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF MOUNT ZION...OR ABOUT 6 MILES NORTH OF SAINT GEORGE...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND TEXAS...SPRING HILL...SANDRIDGE... SAINT GEORGE...ROSINVILLE...REEVESVILLE... PREGNALL...OLD SAINT GEORGE...MOUNT ZION...CROSS... SAINT STEPHEN AND MONCKS CORNER THROUGH 330 PM EST. THIS INCLUDES LAKE MOULTRIE. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. 44
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:17 PM EST | Severe Thunderstorm Warning | CHS | Berkeley | 28 min |
| Mar 5, 3:44 PM EST | Severe Thunderstorm Warning | CHS | Berkeley | 96 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.